MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported picc team went to assess a 4fr sl line and found a fracture around the 5cm mark.Medication leaking in vessel.It is unknown if any harm was caused.Patient had to be stuck again, line had to removed and replaced causing delays in medication administration.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a fracture was confirmed.The product returned for evaluation was one 4 fr single lumen powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated, and a split was observed at the 5 cm depth marking.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Repetitive kinking of the indwelling catheter appears to have contributed to the observed splits; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21547833
Report Number3006260740-2025-01297
Device Sequence Number12526288
Product Code LJS
UDI-Device Identifier00801741216008
UDI-Public(01)00801741216008(11)241028(17)260131(10)REJV0861
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberCK000986
Device Lot NumberREJV0861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown